Lopressor

USER REVIEWS

Comment from: Betaloc 45-54 Female less than 1 month Patient Published: March 14

Im on metoprolol 1 week yet.BP is low but my heart rate is still high up to 100 beats per minute.

Comment from: 65-74 Male 2 to less than 5 years Patient Published: January 06

swelling of feet legs hands weight gain very bad

Comment from: Green0603 45-54 Female 1 to less than 2 years Patient Published: November 26

Wheezing, can't breathe, weight gain, depression. Wanna be off this med but Dr doesn't wanna listen to the side effects. Isn't really keeping blood pressure under control cause of the weight gain.

Related Reading: depression

Comment from: judyh 55-64 Female 1 to less than 2 years Patient Published: June 15

Had been taking generic Metoprolol Tartrate 25mg x 4 a day. MFG Trupharma. Blood pressure was ok. Not the best. Doctor changed prescription to Metoprolol Tartrate 50mg x 2 a day. MFG is different Aurobindo. My blood pressure went back up to 195/95. After taking it would go down to 170/85. Don't know what the difference is with this mfg. Called the Pharmacy and my doctor. Back to the old 25mg and blood pressure is at 150/70. Only been 2 days so expect it to come down more. Has anyone else had this experience? I believe according to the FDA a generic can have a difference of 20% from the original drug but most only have a 4% difference.

Comment from: Ron 55-64 Male 10 years or more Patient Published: November 23

I have been taking this for 34 years. Blood pressure has been great and no side effects.

Comment from: Carol 75 or over Female 10 years or more Patient Published: February 21

I call this my miracle drug. It does so much for me. I've been taking it for 20 years with NO side effects. It has taken away my panic attacks, taken away the severity of my Migraines, slows down my heart beat to around 60 beats a minute, helps my blood pressure stay down, takes away my shortness of breath. Can't ask much more from one pill. I take a time release. I'm almost 80 and I think the slower heart beat has given me a young appearance for my age. I've had an Aorta Heart Valve replacement 20 years ago and I'm still good with this Cow's Valve. 5 years over life expectancy for the valve. Love what this pill does for me.

Related Reading: panic attacks

Comment from: 55-64 Female 6 months to less than 1 year Patient Published: November 05

I had a heart attack at age 55 due to bad genetics. I have gone from a fit person who exercised 5-6 days a week to being chronically fatigued, coupled with a 20-pound weight gain in 1 year. I eat healthfully and keep a food diary. I am on 80 mg. of Lipitor (atorvastatin) once a day as well as 12.5 mg. of metoprolol twice a day and baby aspirin. Also experience memory loss, lack of motivation and depression. I am not sure which drug is causing the symptoms but it is alarming to have such a large weight gain and feel tired all the time at my age. I feel like I have lost my spark.

Related Reading: heart attack | lipitor | aspirin

Comment from: 55-64 Female 1 to 6 months Patient Published: October 09

My doctor prescribed this med to combat my high heart rate (125 betas per minute) and borderline high BP. I take only 25 mg twice per day. I'm on it for two months now and am starting to experience consistent continued chest pain along with stomach irritation. I get very tired at night but I'm okay during the day. I have loose bowel daily as well. I sleep very well. At first it seemed to help but now I would like to get off this med but I'm afraid based on what I read about it. I also take methimazole for overactive thyroid. They tell me this is a typical drug combo for my condition however, drugRX states that the methimezole can counteract the efficacy of the metropolol! When I discuss this with my docs, they don't want to hear it.

Related Reading: chest pain

Comment from: gsrapunzel 55-64 Female 1 to 6 months Patient Published: August 11

I was put on this medication 25mg tab twice a day after having a mild heart attack while in the hospital for a procedure. I have been dizzy on this medication and now depression has set in. On the plus side I have not had a migraine since starting this medication.

Related Reading: heart attack | depression

Comment from: Prsnltrnr5 55-64 Male 1 to 6 months Patient Published: August 01

Been taking metoprlol for about a month.bruise easily,constipated,develop little blood blisters under my skin.Sexual side effects not good.taking in conjunction with amlodipine.not impressed at all.Had been taking just amlodipine before heart attack.have lost 70lbs since heart attack.

Related Reading: heart attack

Comment from: tekie 65-74 Female less than 1 month Patient Published: July 13

not sure this is what I should be on

Comment from: judisu 65-74 Female less than 1 month Patient Published: December 18

Started out with 1/2 tablet 2x a day plus 100mg Losartran bp still very high they upped my Lopressor to 1 whole tablet 2x day no change in bp feet swollen, dry mouth, loss of appetite, not sleeping well feel blah wonder if its worth it.Have to call cardiologist Friday.By the way had AFIB ablation done May 2011 success so far but now this bp issue.

Related Reading: lopressor | dry mouth

Comment from: Marka 45-54 Male less than 1 month Patient Published: October 05

Had to cut tabs in 1/4's to use. Had terrible side effects, chest pain, heart pounding by just walking, and a weird fluttering from time to time. I stopped taking it and now I feel 100% better. Was taking it before having a mild heart attack, stopped for 2 months then the Dr. put me back on, never attributed the side effects to the drug before, now I know better!

Related Reading: chest pain | heart attack

Comment from: Patsy.100 65-74 Female 1 to 6 months Patient Published: June 16

Since taking Lopressor, I have been able to function, almost, as well as before heart attack.

Related Reading: lopressor | heart attack

Comment from: 45-54 Female 5 to less than 10 years Patient Published: June 05

This medication has worked well for me ,and I have had no side effects from the medication.

Comment from: Rachel 45-54 Female less than 1 month Patient Published: April 29

Previous Bystolic user for 2 years 5mg daily, always at night.. Frankly I felt awful, Deep Deep muscle pain that started when I started taking Bystoic, I gained 10 pounds plus, priced way too high that med was not for me. I wanted it to be because I want to control my BP and high heart rate. I told my doctor at my 4th 6month refill this and bingo he put me on Lopressor 50mg daily. WOW I feel so much better. I do take my med still at 9pm. My heart rate is more calm and lower then it was on Bystolic which was another reason I was put on it. I breathe easier and over all my quality of life seems better and it's only been 1 week. Additionally I dont feel as stressed out as I did prior to starting this medication. Everything appears to be working "calmer". Now granted I am only 7days into Lopressor what I have noticed is some sparatic headaches. Nothing that requires medication. I'd rate the headaches as very low.. I wake up in the early morning ready to take on the day. My goal on this thread is to come often to share with fellow readers to offer my experiences. Everyones posts I read were helpful to me the new Lopressor user. Thank you. If you exprience being tired or dizzy maybe talk to your Doctor about a small change in time you take it?

Related Reading: muscle pain | lopressor

Comment from: SallyG 75 or over Female less than 1 month Caregiver Published: February 13

I am a caregiver for my mother who recently had a pacemaker put in due to A Fib. Before this she was taking Lisinopril with no side effects. She also has Parkinson's disease. Her meds prior to the pacemaker were controlling her other issues. We had her on Ropinirole for the Parkinson's and that made her completely psychotic so we went back to the Ciniment only. However, she has been taking Lopressor for three weeks and over this past weekend she had a terrible psychotic episode just like she had with the Ropinirole. I have cut her Lopressor dosage in half and intend to talk with her doctor about this. She is finally getting back to normal, but it has taken her almost three days to recover her memory and get rid of the hallucinations. I don't think this medicine has been good for her. Anyone else out there have any problems like this?

Related Reading: parkinson's disease | lopressor

SLIDESHOW

How to Lower Blood Pressure: Exercise Tips See Slideshow
Comment from: Female less than 1 month Caregiver Published: January 25

I have been on this medication for one week now. I am taking 50mg a day. This medcation has made my hands and feet feel cold everyday, confusion, slight memory loss,tingling in the hands, bizarre dreams & shortness of breath. Don't take this medication, there is something better out there.

References

Health Solutions From Our Sponsors